MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id 8780, serial# (b)(4), implanted: (b)(6) 2017, product type: catheter.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider (hcp) via a manufacturer representative regarding a patient with an implantable drug infusion pump indicated for non-malignant pain.The pump contained fentanyl with a concentration of 50 mcg/ml at a dose of 25 mcg/day.It was reported the patient started experiencing severe pain after surgery.The hcp opened the back incision and pulled down the catheter.When the patient awoke from surgery, she stated her pain was considerably better.It was unknown what environmental/external/patient factors that might have led or contributed to the issue.It was unknown what diagnostics/troubleshooting was performed.The only intervention was catheter revision.It was unknown if the issue was resolved at the time of the report.Additional information received from the representative on 2017-feb-16 reported a nurse practitioner told them what was going on when they showed up to cover the case.The doctor thought the catheter might have been bumping a nerve.The representative had not heard anything else regarding the patient.The patient status at the time of the report was alive ¿ no injury.
 
Event or Problem Description
Additional information received from the representative reported they were not aware the cause of the catheter bumping a nerve had been determined.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6342373
Report Number3004209178-2017-04150
Device Sequence Number16351225
Product Code LKK
UDI-Device Identifier00643169202122
UDI-Public00643169202122
Combination Product (Y/N)N
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2018
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
02/18/2017
Initial Report FDA Received Date02/18/2017
Supplement Report FDA Received Date02/19/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR